Alert archive / Oklahoma / Red Flag Warnings in 2006

Red Flag Warning 27, NWS Tulsa, OK

October 2, 2006Nowata County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 2, 2006, 4:17 AM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 3, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2006, 4:17 AM CDT (09:17 UTC)
In effect from
Oct 3, 2006, 12:00 PM CDT
Expired
Oct 3, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 020917
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
417 AM CDT MON OCT 2 2006

OKZ054>056-059-021730-
/O.NEW.KTSA.FW.W.0026.061002T1700Z-061003T0000Z/
/O.NEW.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
417 AM CDT MON OCT 2 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON
FOR THESE SAME COUNTIES.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AS TEMPERATURES WARM
INTO THE MID TO UPPER 90S WITH GUSTY SOUTHWEST WINDS TO 35
MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND
30 PERCENT ACROSS THE WARNING AREA THIS AFTERNOON. THIS... 
COMBINED WITH THE ONGOING DROUGHT CONDITIONS WILL ALLOW 
ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. THESE CONDITIONS 
ARE AGAIN EXPECTED ON TUESDAY WITH RELATIVE HUMIDITY VALUES
FALLING TO AROUND 25 PERCENT TUESDAY AFTERNOON. 

DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD
START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO
CONTROL.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

$$
4 follow-up statements
000 
WWUS84 KTSA 021801
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT MON OCT 2 2006

OKZ054>056-059-030000-
/O.CON.KTSA.FW.W.0026.000000T0000Z-061003T0000Z/
/O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
101 PM CDT MON OCT 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.
A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
TUESDAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

DANGEROUS FIRE WEATHER CONDITIONS ARE OCCURRING  THIS AFTERNOON
ACROSS PORTIONS OF NORTHEAST OKLAHOMA. TEMPERATURES HAVE CLIMBED 
INTO THE LOW 90S IN THE WARNED COUNTIES AND WINDS HAVE INCREASED
TO 15 TO 25 MPH WITH SOME GUSTS ABOVE 30 MPH. RELATIVE HUMIDITY 
VALUES ARE EXPECTED TO FALL TO AROUND 30 PERCENT ACROSS THE 
WARNING AREA THIS AFTERNOON. CONDITIONS WILL ALLOW ANY 
FIRES THAT DEVELOP TO SPREAD RAPIDLY. THESE CONDITIONS 
EXPECTED ON AGAIN ON TUESDAY WITH RELATIVE HUMIDITY VALUES
FALLING TO AROUND 25 PERCENT TUESDAY AFTERNOON. 

DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD
START FIRES. ANY FIRES THAT IGNITE MAY QUICKLY SPREAD AND BE 
DIFFICULT TO CONTROL.


$$
000 
WWUS84 KTSA 022355
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT MON OCT 2 2006

OKZ054>056-059-031000-
/O.EXP.KTSA.FW.W.0026.000000T0000Z-061003T0000Z/
/O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
655 PM CDT MON OCT 2 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT
TUESDAY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

TEMPERATURES WILL CONTINUE TO COOL...AND WIND SPEEDS WILL SLOWLY
DIMINISH WHICH WILL ALLOW FIRE WEATHER CONCERNS TO LESSEN.

FIRE WEATHER CONDITIONS ON TUESDAY WILL AGAIN BECOME DANGEROUS
AS TEMPERATURES CONTINUE MUCH ABOVE NORMAL...ALONG WITH GUSTY
SOUTHERLY WINDS.  THEREFORE... A RED FLAG WARNING REMAINS IN
EFFECT FOR TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

$$
000 
WWUS84 KTSA 030831
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
331 AM CDT TUE OCT 3 2006

OKZ054>056-059-031700-
/O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
331 AM CDT TUE OCT 3 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AS TEMPERATURES WARM
INTO THE MID 90S WITH GUSTY SOUTHWEST WINDS TO 35 MPH. RELATIVE 
HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 30 PERCENT ACROSS 
THE WARNING AREA THIS AFTERNOON. THIS...COMBINED WITH THE ONGOING 
DROUGHT CONDITIONS WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY.

THE FIRE WEATHER CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES
FALL...WINDS DECREASE AND THE RELATIVE HUMIDITY RISES. 

DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD
START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO
CONTROL.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

$$
000 
WWUS84 KTSA 032042
RFWTSA

RED FLAG WARNING
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT TUE OCT 3 2006

OKZ054>056-059-040000-
/O.CON.KTSA.FW.W.0027.000000T0000Z-061004T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
342 PM CDT TUE OCT 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE.

DANGEROUS FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON
ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH WARM TEMPERATURES IN PLACE ALONG 
WITH GUSTY SOUTHWEST WINDS TO 35 MPH. RELATIVE HUMIDITY VALUES
AROUND 30 PERCENT ACROSS THE WARNING AREA ARE EXPECTED THIS
AFTERNOON. THIS...COMBINED WITH THE ONGOING DROUGHT CONDITIONS
WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY.

THE FIRE WEATHER CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES
FALL...WINDS DECREASE AND THE RELATIVE HUMIDITY RISES. 

DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD
START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO
CONTROL.

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:52 AM CDT, 25 minutes earlier.

Area forecast discussion, Oct 2, 3:52 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT MON OCT 2 2006

.DISCUSSION...
UNSEASONABLY WARM TEMPERATURES TO CONTINUE FOR THE NEXT FEW DAYS AS
UPPER RIDGE CONTINUES TO BUILD INTO THE CENTRAL PLAINS.  WILL SEE
NEAR RECORD HIGHS IN MANY AREAS TODAY AND TUESDAY.  WITH GUSTY SOUTH
TO SOUTHWEST WINDS TO 25 MPH ACROSS NORTHEAST OKLAHOMA...AN ELEVATED
FIRE DANGER THREAT WILL ALSO PERSIST. RED FLAG CRITERIA WILL LIKELY
BE MET WITH TEMP/WIND/KBDI ACROSS PAWNEE...OSAGE...WASHINGTON AND
NOWATA COUNTIES BOTH AFTERNOONS WITH THE POTENTIAL FOR SLIGHTLY
LOWER RH VALUES TUESDAY AFTERNOON (25 PERCENT).

INITIAL COLD FRONT WILL LIKELY MOVE INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY EARLY EVENING WEDNESDAY BEFORE QUICKLY
STALLING WEDNESDAY NIGHT INTO THURSDAY. COULD SEE SCATTERED
SHOWERS/THUNDERSTORMS DEVELOP ALONG STALLED FRONT DURING THE
TIME...CONTINUING INTO THURSDAY MORNING. LOWERED TEMPS A FEW
DEGREES INTO THURSDAY ACROSS NORTHERN ZONES GIVEN PROJECTED FRONTAL
LOCATION...POTENTIAL FOR INCREASED CLOUD COVER/PRECIP. BOUNDARY
SHOULD RAPIDLY LIFT NORTH THURSDAY NIGHT INTO FRIDAY WITH HIGH
TEMPERATURES WARMING BACK INTO THE LOWER 90S. BETTER PRECIP
CHANCES ARE EXPECTED INTO MONDAY ACROSS NORTHERN ZONES AS NEXT
COLD FRONT STALLS OVER AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   95  73  95  70 /  10  10  10  10
FSM   94  68  95  68 /  10  10  10  10
MLC   94  72  94  70 /  10  10  10  10
BVO   97  68  97  67 /  10  10  10  10
FYV   90  65  90  64 /  10  10  10  10
BYV   92  68  92  65 /  10  10  10  10
MKO   94  69  94  69 /  10  10  10  10
MIO   95  70  96  68 /  10  10  10  10
F10   93  71  94  70 /  10  10  10  10
HHW   92  71  92  69 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM MONDAY TO 8 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ059.

     RED FLAG WARNING FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ059.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 9:05 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT SUN OCT 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CDT SUN OCT 1 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
CONTINUED DRY CONDITIONS ARE EXPECTED THROUGH THE WEEK WITH ABOVE
NORMAL TEMPERATURES. BRISK WINDS AND LOW AFTERNOON HUMIDITIES WILL
INCREASE FIRE WEATHER CONCERNS ON MONDAY AND TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:17 AM CDTRed Flag WarningTSANowata, Pawnee, Washington15 hr

Nearby

Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.